Alert archive / Florida / Small Craft Advisories in 2021

Small Craft Advisory 25, NWS Tampa Bay, FL

October 16, 2021

NWS Tampa Bay, FL issued this small craft advisory at Oct 16, 2021, 1:46 PM EDT. It took effect at Oct 16, 2021, 11:00 PM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Oct 16, 2021, 1:46 PM EDT (17:46 UTC)
In effect from
Oct 16, 2021, 11:00 PM EDT
Expired
Oct 17, 2021, 12:00 PM EDT
In force
13 hr
Issued by
NWS Tampa Bay, FL

The text

As transmitted.

814 
WHUS72 KTBW 161746
MWWTBW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
146 PM EDT Sat Oct 16 2021

GMZ850-870-873-170200-
/O.NEW.KTBW.SC.Y.0025.211017T0300Z-211017T1600Z/
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
146 PM EDT Sat Oct 16 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO NOON
EDT SUNDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt expected.

* WHERE...Coastal waters from Tarpon Springs to Suwannee River 
  FL out 20 NM, Waters from Tarpon Springs to Suwannee River FL 
  out 20 to 60 NM and Waters from Englewood to Tarpon Springs FL 
  out 20 to 60 NM.

* WHEN...From 11 PM this evening to noon EDT Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
1 follow-up statement
552 
WHUS72 KTBW 170803
MWWTBW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
403 AM EDT Sun Oct 17 2021

GMZ850-870-873-171600-
/O.CON.KTBW.SC.Y.0025.000000T0000Z-211017T1600Z/
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
403 AM EDT Sun Oct 17 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* WHAT...North winds around 20 kt with some higher gusts are  
  expected.

* WHERE...Coastal waters from Tarpon Springs to Suwannee River 
  FL out 20 NM, Waters from Tarpon Springs to Suwannee River FL 
  out 20 to 60 NM and Waters from Englewood to Tarpon Springs FL 
  out 20 to 60 NM.

* WHEN...Through noon EDT today.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 16, 1:34 PM EDT, 12 minutes earlier.

Area forecast discussion, Oct 16, 1:34 PM EDT, 12 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
134 PM EDT Sat Oct 16 2021

...Last Day of Record/Near Record Warmth...

Upper level long wave trough was pushing into the eastern CONUS
with a trailing cold front to move south through the area
overnight. Lack of moisture will lead to isolated showers along
the front, mainly along the coast and offshore waters.
Temperatures to cool to normal with highs 80 to 85 and lows 60 to
65. Isolated cold spots like the Brooksville Airport could see
Monday low temperatures in the upper 50s.

Dry high pressure and easterly flow will dominate for much of next
week. A return of moisture will bring a small chance of rain back into
the forecast late this week and weekend. Temperatures will stay
near or slightly above normal.

&&

.AVIATION...
16/18Z-17/18Z. Dry VFR high pressure today. A cold front moves
through overnight with isolated showers and bkn035 in Tampa Bay
area after 03Z. Sunshine and northeast winds Sunday behind the
front.

&&

.MARINE...
A cold front will move across the coastal waters tonight with
increase winds and waves leading to a Small Craft Advisory or Small
Craft Exercise Caution overnight and Sunday. High pressure dominates
next week with a return of moisture bringing rain chances on
Thursday.

&&

.FIRE WEATHER...
A cold front moves through overnight with afternoon humidity
dropping to around 40% each afternoon. No fire weather concerns.

&&

.Preliminary Point Temps/PoPs...
TPA  90  70  85  64 /   0  20   0   0
FMY  91  74  89  67 /   0  10  10   0
GIF  92  69  85  62 /   0  10   0   0
SRQ  89  71  85  63 /   0  10   0   0
BKV  89  62  82  55 /   0  20   0   0
SPG  89  72  83  68 /   0  10   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...Small Craft Advisory from 11 PM this evening to noon
     EDT Sunday for Coastal waters from Tarpon Springs to
     Suwannee River FL out 20 NM-Waters from Englewood to Tarpon
     Springs FL out 20 to 60 NM-Waters from Tarpon Springs to
     Suwannee River FL out 20 to 60 NM.

&&

PUBLIC/AVIATION/MARINE/FIRE WEATHER...72/Noah
DECISION SUPPORT...24/Hubbard

Nearby

Small Craft Advisories in Florida, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.